Alert archive / Georgia / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 273, NWS Atlanta, GA

August 3, 20104 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Aug 3, 2010, 6:51 PM EDT for 4 counties in Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2010, 6:51 PM EDT (22:51 UTC)
Expired
Aug 3, 2010, 7:15 PM EDT
In force
24 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Montgomery County, GA, Telfair County, GA, Toombs County, GA, Wheeler County, GA

The radar

The Robins AFB radar (KJGX), 103 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 10.9 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2010-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1735 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2010-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1735 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
659 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

961 
WUUS52 KFFC 032251
SVRFFC
GAC209-271-279-309-032315-
/O.NEW.KFFC.SV.W.0273.100803T2251Z-100803T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
651 PM EDT TUE AUG 3 2010

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MONTGOMERY COUNTY IN CENTRAL GEORGIA
  EAST CENTRAL TELFAIR COUNTY IN CENTRAL GEORGIA
  SOUTHERN WHEELER COUNTY IN CENTRAL GEORGIA
  TOOMBS COUNTY IN SOUTHEAST GEORGIA

* UNTIL 715 PM EDT

* AT 649 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP
  TO 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
  HIGGSTON TO MOUNT VERNON TO SCOTLAND...MOVING SOUTHEAST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SANTA
  CLAUS...VIDALIA...LYONS...UVALDA...ALSTON AND LUMBER CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3198 8295 3217 8268 3233 8249 3219 8221
      3202 8237 3196 8246 3196 8248 3193 8250
      3195 8252 3195 8256 3191 8263 3191 8268
      3187 8272
TIME...MOT...LOC 2250Z 300DEG 7KT 3223 8247 3213 8258
          3200 8277

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 3:53 PM EDT, 2 hours 58 minutes earlier.

Area forecast discussion, Aug 3, 3:53 PM EDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
353 PM EDT TUE AUG 3 2010

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
CURRENT RADAR LOOP SHOWS ISOLATED THUNDERSTORMS MOVING SOUTH ACROSS
THE AREA. THUNDERSTORM ACTIVITY OVER THE NEXT FEW DAYS SHOULD
CONTINUE TO BE LIMITED AS THE STRONG UPPER LEVEL SUBTROPICAL RIDGE
TO OUR WEST BUILDS EAST THROUGH THU. THIS UPPER LEVEL RIDGE WILL
CONTINUE TO PUT GA IN NORTHWESTERLY FLOW ALLOWING ONE OR MORE WEAK
SHORTWAVES TO MOVE DOWN INTO OUR AREA OUT OF THE TN/MS RIVER
VALLEYS. THIS RIDGE WILL WEAKEN AND MOVE BACK WEST LATE THU AS NEXT
FRONTAL SYSTEM MOVES S INTO N GA SAT. THE WEAK SURFACE WEDGE RIDGE
WE HAD OVER NE GA THIS MORNING HAS FINALLY WEAKENED AND IS MOVING
OFF THE EASTERN SEABOARD. IT EVENTUALLY STRENGTHENS BY THE END OF
THE WEEK AS A SURFACE BERMUDA LIKE RIDGE...BUT ITS AXIS WILL BE MORE
OVER CENTRAL FL INSTEAD OF GA/SC LIKE A TYPICAL BERMUDA RIDGE. PW
VALUES STAY ABOVE 1.7 INCHES THROUGH THE FORECAST PERIOD SO ANY
SHRA/TSRA DEVELOPMENT WILL RESULT IN HEAVY DOWNPOURS AND POSSIBLE
MINOR FLOODING. THE REAL STORY CONTINUES TO BE THE HEAT. CONTINUED
WITH OUR CURRENT STATEMENTS WITH ALL BUT THE NE GA MOUNTAINS UNDER
AN ADVISORY OR WARNING THROUGH THU.

.LONG TERM /FRIDAY THROUGH TUESDAY/...
THE UPPER RIDGE IS EXPECTED TO FLATTENING A BIT AND SHIFT WESTWARD
BY FRI/SAT. THIS WILL ALLOW A COLD FRONT TO MOVE OUT OF THE
TN/UPPER MS RIVER VALLEYS FRIDAY AND INTO NORTH GEORGIA
SATURDAY...REACHING CENTRAL SECTIONS OF THE STATE BY SUNDAY. THIS
SHOULD LEAD TO BETTER CHANCE OF PRECIP INTO THE WEEKEND AND WILL
CONTINUE CHANCE POPS FOR MUCH OF THE AREA DURING THIS PERIOD. MODELS
SHOW THE BOUNDARY PUSHING INTO SOUTH GEORGIA ON MONDAY...SO WILL
KEEP SLIGHT CHANCE POPS MON/TUE.

&&

.AVIATION...
18Z TAF DISCUSSION...MVFR CIGS HAVE MOSTLY SCATTERED... HOWEVER
SATELLITE SHOWS A LINE OF MOISTURE AND CU STILL POOLING ACROSS THE
ATLANTA METRO AREA... SO DECIDED TO START THE 18Z ATL TAF WITH A
TEMPO BKN035 THRU 19Z. UPPER RIDGE SHOULD HELP HOLD THE GREATER
TSTM THREAT EAST AND SOUTH OF THE AIRPORT... HOWEVER A FEW
SHOWERS/TSTMS MAY STILL DEVELOP NORTH OF THE AREA AND TRACK SOUTH
TOWARD THE ATLANTA AREA... BUT THIS COVERAGE WILL BE SO ISOLATED
THAT STILL THINK A CB IN THE CLOUD GROUP THROUGH THE AFTERNOON
SHOULD HANDLE IT... BUT WILL HAVE TO WATCH THIS CLOSELY. ANY
ISOLATED CONVECTION AROUND THE ATLANTA AREA SHOULD QUICKLY
DISSIPATE AFTER SUNSET. AS FOR WINDS...ESE WIND AT 5-6KTS SHOULD
PREVAIL THIS AFTERNOON...THEN GRADUALLY SWING MORE SSW BY THIS
EVENING. STILL UNCERTAIN ABOUT TIMING OF THIS SHIFT TO THE WEST
SIDE OF SOUTH... SO EXPECT TWEAKS TO THIS AS WELL. COULD SEE SOME
LIGHT MVFR FOG AND SOME SCATTERED MID CLOUDS EARLY WEDNESDAY
MORNING...THEN EXPECT A GREATER TSTM THREAT WED AFTERNOON AS THE
RIDGE WEAKENS AND SLIPS FURTHER WEST. DECIDED TO SHOW THIS WITH A
PROB30 TSTM FROM 20-24Z AT ATL.

//ATL...CONFIDENCE...
MEDIUM FOR CB IN CLOUD GROUP THIS AFTERNOON. MEDIUM FOR TIMING OF
WIND SHIFT TO WEST SIDE OF SOUTH. HIGH FOR CONTINUATION OF VFR CIGS
THROUGH THE AFTERNOON-EVENING. LOW FOR POSSIBLE MVFR CIGS/VIS
TONIGHT... AND MEDIUM FOR TEMPO TSTM WED AFTERNOON.  DD

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          73  97  74  98  74 /  20  20  20  30  20
ATLANTA         77  96  77  96  77 /  20  20  20  30  20
BLAIRSVILLE     69  94  68  93  70 /  20  30  20  40  30
CARTERSVILLE    72  99  73  98  73 /  20  20  20  40  30
COLUMBUS        78  98  77  97  77 /  20  20  20  30  20
GAINESVILLE     75  96  76  95  75 /  20  20  20  30  30
MACON           75  98  75  97  75 /  20  20  20  30  20
ROME            73  99  74 100  73 /  20  20  20  40  30
PEACHTREE CITY  72  97  74  95  73 /  20  20  20  30  20
VIDALIA         77  97  77  97  78 /  20  20  20  30  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THURSDAY FOR THE FOLLOWING
ZONES: BLECKLEY...CRISP...DODGE...DOOLY...EMANUEL...JOHNSON...
LAURENS...MONTGOMERY...PULASKI...STEWART...SUMTER...TELFAIR...
TOOMBS...TREUTLEN...WEBSTER...WHEELER...WILCOX.

HEAT ADVISORY UNTIL 8 PM EDT THURSDAY FOR THE FOLLOWING ZONES:
BALDWIN...BARTOW...BIBB...BUTTS...CARROLL...CATOOSA...
CHATTAHOOCHEE...CHATTOOGA...CLARKE...COWETA...CRAWFORD...DADE...
FLOYD...GLASCOCK...GORDON...GREENE...HANCOCK...HARALSON...
HARRIS...HEARD...HOUSTON...JASPER...JEFFERSON...JONES...LAMAR...
MACON...MARION...MERIWETHER...MONROE...MORGAN...MURRAY...
MUSCOGEE...OCONEE...OGLETHORPE...PAULDING...PEACH...PIKE...
POLK...PUTNAM...SCHLEY...SPALDING...TALBOT...TALIAFERRO...
TAYLOR...TROUP...TWIGGS...UPSON...WALKER...WARREN...WASHINGTON...
WHITFIELD...WILKES...WILKINSON.

HEAT ADVISORY FROM 8 AM WEDNESDAY TO 8 PM EDT THURSDAY FOR THE
FOLLOWING ZONES: BANKS...BARROW...CHEROKEE...CLAYTON...COBB...
DAWSON...DEKALB...DOUGLAS...FAYETTE...FORSYTH...GWINNETT...
HALL...HENRY...JACKSON...MADISON...NEWTON...NORTH FULTON...
PICKENS...ROCKDALE...SOUTH FULTON...WALTON.

&&

01
Hazardous weather outlook, Aug 3, 2:30 PM EDT, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
230 PM EDT TUE AUG 3 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-041000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
230 PM EDT TUE AUG 3 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
ISOLATED TO SCATTERED THUNDERSTORMS EXPECTED ACROSS NORTH AND
CENTRAL GEORGIA THIS AFTERNOON AND EVENING.

.SYNOPSIS...
HIGH PRESSURE OVER THE DEEP SOUTH WILL CONTINUE TO PRODUCE HOT AND
MUGGY CONDITIONS. WEAK UPPER LEVEL DISTURBANCES WILL MOVE ACROSS
THE AREA...ENHANCING THE CHANCE OF AFTERNOON AND EVENING
THUNDERSTORMS...ESPECIALLY ACROSS CENTRAL GEORGIA WHERE THE GREATER
MOISTURE AND INSTABILITIES WILL BE POOLED.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS ASSOCIATED WITH ANY THUNDERSTORMS THAT DEVELOP
WILL BE DANGEROUS CLOUD-TO-GROUND LIGHTNING...WIND GUSTS TO 40 MPH
AND BRIEF HEAVY RAINFALL.

.OTHER HAZARDS...
HEAT INDICES OF 110 AND GREATER ARE EXPECTED ACROSS PORTIONS OF
CENTRAL GEORGIA THIS AFTERNOON...WITH HEAT INDICES OF 105 AND
GREATER EXPECTED ACROSS THE REST OF CENTRAL GEORGIA AND PORTIONS
OF NORTH GEORGIA.

.DISCUSSION...
CAPES WILL INCREASE THIS AFTERNOON TO OVER 3000 AS TEMPERATURES
CLIMB TOWARD THE MID 90S. SIGNIFICANT MOISTURE REMAINS IN PLACE
ACROSS THE AREA...WHICH WILL HELP TO DESTABILIZE THE ATMOSPHERE.
SOME STORMS MAY BECOME STRONG THIS AFTERNOON WITH VERY HEAVY RAIN
AND FREQUENT CLOUD TO GROUND LIGHTNING. THE GREATER THUNDERSTORM
THREAT WILL OCCUR ACROSS CENTRAL GEORGIA... GENERALLY SOUTH OF A LA
GRANGE TO MCDONOUGH TO ATHENS LINE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
DANGEROUSLY HOT AND HUMID CONDITIONS WILL PERSIST THROUGH
WEDNESDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE EACH DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Aug 3, 2:27 PM EDT, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
227 PM EDT TUE AUG 3 2010

GAZ061-062-072>075-083-084-031915-
227 PM EDT TUE AUG 3 2010

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN TWIGGS...
WILKINSON...JONES...BALDWIN...WASHINGTON...GLASCOCK...HANCOCK AND
WARREN COUNTIES UNTIL 315 PM EDT...

AT 225 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM WARRENTON TO GREENBERRY CROSSROADS...MOVING
SOUTHEAST AT 10 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS TWIGGS...WILKINSON...JONES...BALDWIN...WASHINGTON...
GLASCOCK...HANCOCK AND WARREN COUNTIES THROUGH 315 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BROWNS CROSSING...
GREENBERRY CROSSROADS...JAMES...HADDOCK...GRAY...MAYFIELD...
CULVERTON...DEVEREUX...SPARTA...NORWOOD...CAMAK...WARRENTON...
ALLENWOOD...UNDERWOOD AND MILLEDGEVILLE. BRIEF HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Aug 3, 3:24 PM EDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
324 PM EDT TUE AUG 3 2010

GAZ011-019-032000-
324 PM EDT TUE AUG 3 2010

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN NORTHWEST FLOYD AND SOUTH CHATTOOGA COUNTIES UNTIL 400 PM EDT...

AT 319 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HOLLAND...MOVING SOUTH AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
NORTHWEST FLOYD AND SOUTH CHATTOOGA COUNTIES THROUGH 400 PM EDT.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE CHATTOOGAVILLE...
JAMES H. FLOYD STATE PARK...LYERLY...BERRYTON...HOLLAND AND COOSA.
BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

16
Special weather statement, Aug 3, 4:29 PM EDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
429 PM EDT TUE AUG 3 2010

GAZ095-105>108-032115-
429 PM EDT TUE AUG 3 2010

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN CRISP...
WILCOX...PULASKI...HOUSTON AND DOOLY COUNTIES UNTIL 515 PM EDT...

AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS OVER HAYNEVILLE...MOVING SOUTH AT 20 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS CRISP...WILCOX...PULASKI...HOUSTON AND DOOLY COUNTIES THROUGH
515 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
OCMULGEE PUBLIC FISHING AREA...MOSS OAK...MEADOWDALE...GROVE PARK...
CLINCHFIELD...GROVANIA...HAYNEVILLE...ELKO...SAND BED...PERRY...
KLONDIKE...UNADILLA...BROWNDALE...PULASKI STATE PRISON AND HARTFORD.
BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Aug 3, 4:43 PM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
443 PM EDT TUE AUG 3 2010

GAZ066-078-032115-
443 PM EDT TUE AUG 3 2010

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN HARRIS AND
TROUP COUNTIES UNTIL 515 PM EDT...

AT 439 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS OVER JONES CROSSROADS...MOVING SOUTHWEST AT 5
MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS HARRIS AND TROUP COUNTIES THROUGH 515 PM EDT. SOME LOCATIONS
IN THE PATH OF THESE STORMS INCLUDE MULBERRY GROVE...HAMILTON...
MOUNTAIN HILL...BAUGHS CROSSROADS...WHITESVILLE-PINE LAKE...SMITHS
CROSSROAD...JONES CROSSROADS...CANNONVILLE...LONG CANE...PIEDMONT
HEIGHTS AND WEST POINT. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.
Special weather statement, Aug 3, 5:16 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
516 PM EDT TUE AUG 3 2010

GAZ008-009-013>016-032200-
516 PM EDT TUE AUG 3 2010

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN PICKENS...DAWSON...
LUMPKIN...WHITE...UNION AND TOWNS COUNTIES UNTIL 600 PM EDT...

AT 511 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM LOW GAP SHELTER TO FAUSETT LAKE...MOVING
EAST AT 5 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS AS THEY MOVE ACROSS
PICKENS...DAWSON...LUMPKIN...WHITE...UNION AND TOWNS COUNTIES
THROUGH 600 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE BLOOD MOUNTAIN SHELTER...CAMP MERRILL...NIMBLEWILL...FAUSETT
LAKE...AMICALOLA FALLS STATE PARK...LAKE TAMARACK...MARBLEHILL...
TATE...WOODS HOLE SHELTER...GOOCH MOUNTAIN SHELTER...VOGEL STATE
PARK...SUCHES...GADDISTOWN...OWLTOWN AND BLAIRSVILLE. BRIEF HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Aug 3, 6:09 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
609 PM EDT TUE AUG 3 2010

GAZ086-098-111>113-032300-
609 PM EDT TUE AUG 3 2010

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN WHEELER...
TOOMBS...MONTGOMERY...TREUTLEN AND EMANUEL COUNTIES UNTIL 700 PM
EDT...

AT 607 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM SWAINSBORO TO CHARLOTTEVILLE...MOVING EAST
AT 10 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS WHEELER...TOOMBS...MONTGOMERY...TREUTLEN AND EMANUEL COUNTIES
THROUGH 700 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE CHARLOTTEVILLE...UVALDA...TARRYTOWN...AILEY...LANDSBURG...
GLENWOOD...GILLIS SPRINGS...ZAIDEE...SOPERTON...NORRISTOWN...
COVENA...MOUNT VERNON...FIVE POINTS...MCNATT FALLS AND KIBBEE. BRIEF
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 7:58 AM EDTFlash Flood WarningFFCGwinnett4 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.